Advertisement

Archive for Rational Mechanics and Analysis

, Volume 213, Issue 2, pp 587–628 | Cite as

The Pohozaev Identity for the Fractional Laplacian

  • Xavier Ros-Oton
  • Joaquim Serra
Article

Abstract

In this paper we prove the Pohozaev identity for the semilinear Dirichlet problem \({(-\Delta)^s u =f(u)}\) in \({\Omega, u\equiv0}\) in \({{\mathbb R}^n\backslash\Omega}\) . Here, \({s\in(0,1)}\) , (−Δ) s is the fractional Laplacian in \({\mathbb{R}^n}\) , and Ω is a bounded C 1,1 domain. To establish the identity we use, among other things, that if u is a bounded solution then \({u/\delta^s|_{\Omega}}\) is C α up to the boundary ∂Ω, where δ(x) = dist(x,∂Ω). In the fractional Pohozaev identity, the function \({u/\delta^s|_{\partial\Omega}}\) plays the role that ∂u/∂ν plays in the classical one. Surprisingly, from a nonlocal problem we obtain an identity with a boundary term (an integral over ∂Ω) which is completely local. As an application of our identity, we deduce the nonexistence of nontrivial solutions in star-shaped domains for supercritical nonlinearities.

Keywords

Weak Solution Viscosity Solution Bounded Solution Nonlocal Problem Nonexistence Result 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Andrews G.E., Askey R., Roy R.: Special Functions. Cambridge University Press, Cambridge (2000)MATHGoogle Scholar
  2. 2.
    Berndt B.C.: Ramanujan’s Notebooks, Part II. Springer, Berlin (1989)CrossRefMATHGoogle Scholar
  3. 3.
    Bogdan K., Grzywny T., Ryznar M.: Heat kernel estimates for the fractional Laplacian with Dirichlet conditions. Ann. Probab. 38, 1901–1923 (2010)CrossRefMATHMathSciNetGoogle Scholar
  4. 4.
    Brandle C., Colorado E., de Pablo A.: A concave-convex elliptic problem involving the fractional Laplacian. Proc. R. Soc. Edinb. Sect. A 143, 39–71 (2013)CrossRefGoogle Scholar
  5. 5.
    Cabré X., Cinti E.: Sharp energy estimates for nonlinear fractional diffusion equations. Calc. Var. Partial Differ. Equ. 49, 233–269 (2014)CrossRefMATHGoogle Scholar
  6. 6.
    Cabré X., Tan J.: Positive solutions of nonlinear problems involving the square root of the Laplacian. Adv. Math. 224, 2052–2093 (2010)CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    Caffarelli L., Roquejoffre J.M., Sire Y.: Variational problems in free boundaries for the fractional Laplacian. J. Eur. Math. Soc. 12, 1151–1179 (2010)CrossRefMATHMathSciNetGoogle Scholar
  8. 8.
    Caffarelli L., Silvestre L.: Regularity theory for fully nonlinear integro-differential equations. Commun. Pure Appl. Math. 62, 597–638 (2009)CrossRefMATHMathSciNetGoogle Scholar
  9. 9.
    Caffarelli L., Silvestre L.: An extension problem related to the fractional Laplacian. Commun. Partial Differ. Equ. 32, 1245–1260 (2007)CrossRefMATHMathSciNetGoogle Scholar
  10. 10.
    Chen W., Li C., Ou B.: Classification of solutions to an integral equation. Commun. Pure Appl. Math. 59, 330–343 (2006)CrossRefMATHMathSciNetGoogle Scholar
  11. 11.
    Evans, L.C., Gariepy, R.F.: Measure Theory and Fine Properties of Functions. Studies in Advanced Mathematics. CRC Press, Boca Raton (1992)Google Scholar
  12. 12.
    Fall M.M., Weth T.: Nonexistence results for a class of fractional elliptic boundary value problems. J. Funct. Anal. 263, 2205–2227 (2012)CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    Getoor R.K.: First passage times for symmetric stable processes in space. Trans. Am. Math. Soc. 101, 75–90 (1961)CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    de Pablo, A., Sánchez, U.: Some Liouville-type results for a fractional equation. PreprintGoogle Scholar
  15. 15.
    Pohozaev S.I.: On the eigenfunctions of the equation Δuλf(u) =  0. Dokl. Akad. Nauk SSSR 165, 1408–1411 (1965)MathSciNetGoogle Scholar
  16. 16.
    Ros-Oton X., Serra J.: Fractional Laplacian: Pohozaev identity and nonexistence results. C. R. Math. Acad. Sci. Paris 350, 505–508 (2012)CrossRefMATHMathSciNetGoogle Scholar
  17. 17.
    Ros-Oton X., Serra J.: The Dirichlet problem for the fractional Laplacian: regularity up to the boundary. J. Math. Pures Appl. 101, 275–302 (2014)CrossRefMATHMathSciNetGoogle Scholar
  18. 18.
    Servadei R., Valdinoci E.: Mountain pass solutions for non-local elliptic operators. J. Math. Anal. Appl. 389, 887–898 (2012)CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2014

Authors and Affiliations

  1. 1.Departament de Matemàtica Aplicada IUniversitat Politècnica de CatalunyaBarcelonaSpain

Personalised recommendations